reaction to acne cream
I recently had a bout of acne so my sister gave me a couple of her acne creams to try. First I used Tretinoin 0.05%. It kind of worked, but it was drying out my skin like crazy so I decided to switch to Clearasil 10% Benzoyl Peroxide. It stung and burned my skin so I stopped after one night. However, I my skin still burns and feels itchy, and on top of that, I have red splotches on my face where my acne is/was, and it's all weird and leathery compared to the rest of my skin, which is fairly smoothe.
I tried moisturizing my skin to soothe it, but that just burns too. The only other thing I have at home that helps a little is argan oil. It gives my skin a little moisture and it doesn't burn. But it's been a few days and my skin isn't improving. Any recommendation of other home treatments that will make the itching/burning go away, as well as the leathery splotchiness? Is this at all normal or should I see a doctor?
Thanks in advance!
I've had this happen to me about two years ago, and I went to a doctor because the itchiness was so unbearable in addition to the burn and ruddiness of my skin. Tell me, is it near the center of your face, like your T-zone area? If so, you may have rosacea. Nonetheless, go seek a doctor. A general doctor visit may be cheaper compared to a dermatologist visit. I was prescribed a desonide cream and that relieved the itchiness and dryness. I should warn you that that cream is some oily stuff, so I would stop using it as soon as your dry, itchy splotchy skin heals, or else you can develop acne over time. If what I described does not sound like what you have, you should still look into seeing a doctor anyway. In the mean time, if the Argan oil helps with moisture, use it until you see your doctor, and try to avoid any cleansers. Use water or a Dove bar for the time being. I hope this helps and good luck!